Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

May 31, 2021Lee County, Florida

NWS Tampa Bay, FL issued this special weather statement at May 31, 2021, 6:13 PM EDT for Lee County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2021, 6:13 PM EDT (22:13 UTC)
Expired
May 31, 2021, 6:45 PM EDT
In force
32 min
Issued by
NWS Tampa Bay, FL

County Lee County, FL

The radar

The Tampa radar (KTBW), 138 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
896 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS82 KTBW 312213
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
613 PM EDT Mon May 31 2021
 
FLZ165-312245-
Coastal Lee FL-
613 PM EDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR  UNTIL 645 PM EDT...

At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. James City, or 15 miles southwest of Cape Coral, moving northwest
at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2641 8211 2651 8225 2653 8225 2658 8219
      2644 8208
TIME...MOT...LOC 2212Z 120DEG 10KT 2647 8215 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at May 31, 1:57 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 31, 1:57 PM EDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
157 PM EDT Mon May 31 2021

...A Few Severe Storms Possible Through This Evening...
...Locally High Dispersions Expected On Tuesday...

.DISCUSSION (Tonight - Next Monday)...
An east-northeast wind flow in the 10-15 knot range is currently
holding off the west coast sea breeze development with no
convection being noted on 88D returns over the forecast area early
this afternoon. Latest Hi-Res model data suggests a late start to
the convection with the west coast sea breeze remaining close to
the coast where the best convective coverage should take place
later in the afternoon roughly from the Tampa Bay area south to
Fort Myers. With model sounding data showing dry mid level air and
cool temperatures aloft (-10C at 500Mb) the potential for a few
strong to severe storms will be possible as low level convergence
increases along the sea breeze and outflow boundaries late in the
afternoon with isolated hail and damaging wind gusts possible. In
addition some locally heavy rain and frequent lightning strikes
will accompany the storms.

The convection will wane or shift west into the Gulf waters during
the evening with skies becoming partly cloudy overnight. During
Tuesday and through the remainder of the forecast period high
pressure will set up shop from the Atlantic extending southwest
across the southeastern states and north Florida with a low level
easterly flow through mid week, then becoming southeast by late
in the week and into the next weekend. Ample moisture and
instability should support scattered to numerous (Pops 40-60%)
diurnal sea breeze driven showers and thunderstorms over the
forecast area each day during the afternoon and early evening
hours with locally heavy rain, frequent lightning, gusty winds,
and small hail the main hazards. Temperatures will run close to
normal with overnight lows in the upper 60s to lower 70s, with
daytime highs in the upper 80s to lower 90s.

&&

.AVIATION...
SHRA/TSRA may produce brief MVFR/IFR cigs/vsbys at the terminals
the remainder of the afternoon with wind gusts up to 40 knots
possible in the vicinity of TSRA. Outside of the convection VFR is
expected. SHRA/TSRA will end or shift west into the Gulf after
03Z tonight with VFR expected overnight into Tuesday morning. West
to northwest winds around 10 knots from KSRQ north to KTPA and
KPIE and east winds around 10 knots at KLAL, KPGD, KFMY, and KRSW
terminals will become northeast and diminish to 5 knots or less
after 03Z tonight, then becoming east and increasing to 6 to 8
knots after 14Z on Tuesday.

&&

.MARINE...
High pressure moving off the mid Atlantic coast tonight will set
up shop over the Atlantic and extend southwest across the
southeastern states and north Florida through the remainder of the
week and into the weekend. The highs position will maintain an
easterly wind flow in the 10 to 15 knot range with seas of 2 to 3
feet over the Gulf waters through mid week, with the flow then
becoming southeast late in the week and into the upcoming weekend,
with winds becoming onshore along the coast with the sea breeze
each afternoon. Wind and seas will be higher near scattered late
afternoon and evening showers and storms each day, otherwise no
headlines are expected.

&&

.FIRE WEATHER...
Slightly drier air will move into Levy county on Tuesday. This
drier air will lead to a few hours of humidity values below 35
percent during the afternoon. Despite the low humidity and high
ERC's sustained winds less than 15 mph will preclude Red Flag
conditions. Across the remainder of west central and southwest
Florida humidity values are forecast to remain above critical
levels. High mixing heights combined with 20 foot winds and
transport winds around 10 mph will support locally high
dispersions across the area.

During the remainder of the week ample moisture along with
scattered afternoon and early evening showers and thunderstorms
will keep humidity values above critical levels with no Red Flag
conditions expected. On a side note with increasing chances for
showers and storms, lightning will increase the potential for fire
development across the region through the remainder of the week.
An east to southeast wind flow will prevail through the period
with higher gusts near thunderstorms with winds becoming onshore
along the coast each afternoon with the sea breeze.

&&

.Preliminary Point Temps/PoPs...
TPA  72  90  73  90 /  30  40  10  40
FMY  72  89  71  89 /  30  70  20  50
GIF  69  90  70  90 /  10  50  10  40
SRQ  71  90  72  89 /  40  60  10  40
BKV  67  92  67  92 /  10  30  10  40
SPG  73  89  74  88 /  40  50  10  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael
DECISION SUPPORT...27/Shiveley

In the hours before

Special weather statement, May 31, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
613 PM EDT Mon May 31 2021

FLZ165-312245-
Coastal Lee FL-
613 PM EDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR  UNTIL 645 PM EDT...

At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. James City, or 15 miles southwest of Cape Coral, moving northwest
at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2641 8211 2651 8225 2653 8225 2658 8219
      2644 8208
TIME...MOT...LOC 2212Z 120DEG 10KT 2647 8215

TBW

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.